MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC BEARING SLEEVE, 15CM CURVED; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC BEARING SLEEVE, 15CM CURVED; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number MA-15C
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: bearing sleeve device, attachment devices, motor device, (b)(6) 2021.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
This is report 5 of 5 of the same event: it was reported that during an unspecified surgical procedure, it was discovered that the attachment device became very hot, causing the surgeon to suffer from a first-degree burn to the finger.It was reported that the motor device was heating up while connected to the attachment and the bearing sleeve device; and the attachment became too hot to touch, burning the surgeon¿s finger.It was further reported that the burnt finger draped while the surgeon tried to switch to a different attachment device, which was also connected to a bearing sleeve.The reporter clarified that they did not know whether a malfunction occurred with the attachment devices because since the drill was hot, the attachments were never changed and therefore, were never checked for any malfunctions.It was reported that there was less than a thirty-minute delay to the surgical procedure.There was patient involvement reported.It was reported that there was no harm to the patient.It was reported that the surgeon did not receive any treatment.There were no reports of medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: h6: device history review: the actual device was not returned for evaluation; therefore, the reported condition was not confirmed.However, a device history review was performed which indicated that there was a non-conformance associated with this device which was unrelated to the reported malfunction.All the issues identified were resolved and the device met inspection requirements, certification test values, and acceptance criteria prior to product release.

Brand Name
BEARING SLEEVE, 15CM CURVED
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key12053273
Report Number1045834-2021-00980
Device Sequence Number17248702
Product Code HBE
UDI-Device Identifier00845384004325
UDI-Public00845384004325
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA-15C
Device Catalogue NumberMA-15C
Device Lot NumberK143115534
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;